Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Severe hairfall and white bulb in hair roots after using mintop 5% sol. Help

hello sir i am 21 yr boy
i started using mintop 5% sol from march this year and after one month of its use my hair infrontline part easily started coming out in large no. and all their roots have white bulb in them .So is this a bad sign or any side effect
what should i do now? ??
and yes beforr using mintop my hair used to come out but with black bulb at root . ..
Asked On : Wed, 1 May 2013
Answers:  1 Views:  92
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hi, Sumit
Thanks for your query.
I have gone through your concern for increased hair fall after using mintop 5%(Minoxidil) for a month. This is not a bad sign or a side effect rather it shows that minoxidil has started working. I shall try to make you understand this.
Each hair passes through three distinct stages. These are anagen (the growing phase), catagen (the intermediate phase) and telogen (the shedding phase). This cycle continues, again new hair grows from the same follicle after shedding.

Minoxidil acts by widening blood vessels thus allowing more oxygen, blood, and nutrients to the follicle. This may cause follicles in the Shedding phase( telogen phase) to shed, which are then replaced by thicker hairs in a new growing phase (anagen phase). This is exactly what you have noticed, the hair roots with white bulb in them are telogen hair and new hair will come out. It takes 4-6 months for visible result with minoxidil.

you seem to have androgenic alopecia , which is associated with family history and occurs due to minaturization of hair follicle due to the effect of androgens.

I hope you have understood it, so you may continue using mintop 5% lotion once daily at night.You may take tablets containing biotin , saw palmeto , iron , zinc , selenium, magnesium which may also help.

Hope this solves your query.

Answered: Wed, 1 May 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor